U.S. doctors online nowAsk doctors free
Canada
A 39-year-old female asked:

i was on high dose prescribed ritalin and 150mg effexor (venlafaxine) for years. could this cause dysautonomia years after stopping? constant brain fog...

2 doctor answers5 doctors weighed in
Dr. Christian Pariseau
A Verified Doctor answered
A US doctor answered Learn more
? related but doubt: direct cause/effect. Depression and other problems treated with Effexor (venlafaxine) often comes with extra "stuff" in terms of abnormal physical phenomena. Our current understanding of this is chicken vs egg. I suspect the problem(s) you have suffered that have required Ritalin and Effexor (venlafaxine) are much more directly related to your symptoms and not having taken meds. Concerned that depression/anxiety present
Dr. Olav Jaren
Neurology 19 years experience
Hmmm. Not sure: I do not think there are reports of these medicines causing these symptoms, but we should never say never.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 17, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.